Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I had a reaction to tapazole so had RAI. Its my understanding most people don’t have a lot of trouble with RAI. It would be helpful for you to read through this BB to get a feel for the variety of problems that do arise and how often. Good luck in your decision.
      Anna

      Anonymous
        Post count: 93172

        Dear Anna,
        Read your message on the board, sorry to hear about your energy level, but in a way I am glad to hear you are experiencing the same thing I am. I was diagnosed in January, 2000 with Graves Disease. For me it was never really a question of going on tapazole, (I’m an RN), so I went directly for R131. I took 20 millicuries of it, and last week my TSH came back 188. I have never been so tired in my life. My biggest thing is muscle weakness. Since I am an RN, I can’t write more than a sentence without having to put the pen down. Everything has been such an effort for me. Started on Synthroid at 125 mcg, feel better one day, crappy the next. Very much a see-saw. Having trouble working. Docs claim it will be several weeks before I will feel better. My question for you is when do you take your med? Have you tried to move the time to see if that will help? Since I work nites, I take mine in late afternoon. Seems to help at times to get through the nite.
        Hope your energy level starts to come back soon.
        Thyroidless

        Anonymous
          Post count: 93172

          You make a good point regarding the time of day you take your medication. I have been on synthroid for almost a year and a half and I take it together with my premarin in the morning. I was also taking my calcium supplement, however, I discovered a couple months ago that calcium breaks down synthroid. If one waits several hours, then calcium should not cause this type of reactiion.

          Do you actually think that it makes a difference in your day when you take synthorid later in the day?

          I still experience crappy days. There are times that I am totally without energy; my arms and legs just give out and all I can manage to do is sit. My level of concentration at work has also been impacted.

          I hope you have a good day today.

          I hope you have

          Anonymous
            Post count: 93172

            I don’t remember having a choice; RAI was the only option given. I know my levels were serious: onset of osteoprosis, standing heart rate of about 118…etc.
            But, the small amount of RAI destroyed my thryoid completly and I was thrown into hypo thyroid and I continue with a very difficult recovery. I blame the difficult recovery on the RAI, but I don’t know if there was anything else that could have arrested the Graves at the time
            Good luck and keep asking questions…
            Sharon

          Viewing 4 posts - 1 through 4 (of 4 total)
          • You must be logged in to reply to this topic.